MAUDE Adverse Event Report: ARTHREX INC. ANATOEMIC, 18.5MM; PROSTHESIS, TOE, HEMI-, PHALANGEAL

ARTHREX INC. ANATOEMIC, 18.5MM; PROSTHESIS, TOE, HEMI-, PHALANGEAL
Catalog Number AR-9500-185
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but part remains in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient was having severe pain and swelling in her right foot and on (b)(6) 2017, an anatoemic prosthesis surgery was performed and an ar-9500-185, anatoemic prosthesis 18.5mm was implanted (lot 1410007).Patient stated she had also had a prior bunion surgery on that same foot approximately 20 years ago.Patient states that her right foot continues to swell on a daily basis and is causing her significant pain.She is unable to wear a normal shoe due to the swelling and pain.Patient states she has no known allergies to metals but does have allergies to many antibiotics and many medications make her very ill.No infection or allergy testing has been done as of time of report.Patient has seen her surgeon, who in her opinion has been dismissing her symptoms and her.Patient was calling to inquire if arthrex could determine if the device size might have been wrong for her foot.Patient was informed that arthrex is not qualified to make that determination as only a licensed medical professional can do so.Patient was referred back to her regular surgeon or a different surgeon for a second opinion.Patient was also provided with the material composition of the device to provide if needed when obtaining a second opinion.Device is comprised of cobalt chrome follow-up investigation: arthrex device ar-9500-185 was the only implant the patient received during the (b)(6) 2017 procedure.

Brand Name
ANATOEMIC, 18.5MM
Common Device Name
PROSTHESIS, TOE, HEMI-, PHALANGEAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7048078
Report Number1220246-2017-00446
Device Sequence Number13845804
Product Code KWD
UDI-Device Identifier00888867060616
UDI-Public00888867060616
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Catalogue NumberAR-9500-185
Device Lot Number1410007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;